Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 438, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 4, 2006, 1:47 PM CDT for Henderson County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2006, 1:47 PM CDT (18:47 UTC)
- Expired
- Jul 4, 2006, 2:11 PM CDT
- In force
- 24 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Henderson County, KY
The radar
The Evansville,IN radar (KVWX), 53 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:42 AM CDT, 10 hours 5 minutes earlier.
Area forecast discussion, Jul 4, 3:42 AM CDT, 10 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 342 AM CDT TUE JUL 4 2006 .DISCUSSION... MAIN FORECAST ISSUES REMAIN CHANCES FOR THUNDERSTORMS TODAY AND WEDNESDAY. LATEST WATER VAPOR IMAGERY DEPICTS AN UPPER-LEVEL LOW OVER THE ONTARIO PROVINCE OF CANADA...WITH AN UPPER-LEVEL RIDGE OVER THE WESTERN UNITED STATES. AT THE SURFACE...A FRONTAL BOUNDARY WAS DRAPED FROM THE GREAT LAKES TO THE CENTRAL PLAINS. THE UPPER LOW OVER ONTARIO IS EXPECTED TO SLIDE SOUTHEAST INTO SOUTHERN QUEBEC OVER THE NEXT 24 HOURS...WHILE THE RIDGE BUILDS OVER THE WESTERN UNITED STATES. THIS AMPLIFYING UPPER-LEVEL PATTERN WILL PLACE THE FORECAST AREA IN INCREASING NORTHWEST FLOW THROUGH WEDNESDAY. AS RESULT...THE COLD FRONT IS EXPECTED TO PUSH INTO THE REGION BY TONIGHT...EVENTUALLY DROPPING SOUTH OF THE AREA ON WEDNESDAY. POOLING OF MOISTURE ALONG AND AHEAD OF THE FRONT COMBINED WITH MODERATE INSTABILITY AND UPPER-LEVEL SHORTWAVE ENERGY WILL INCREASE CHANCES FOR THUNDERSTORMS OVER THE LOWER OHIO AND MID MISSISSIPPI RIVER VALLEYS TODAY AND TONIGHT. WHILE A FEW OF THE STORMS MAY APPROACH SEVERE LEVELS...A WIDESPREAD OUTBREAK IS NOT EXPECTED DUE TO RELATIVELY WARM TEMPERATURES AND WEAK WINDS FIELDS ALOFT. BY WEDNESDAY...THE POTENTIAL FOR THUNDERSTORMS WILL BE GREATEST OVER SOUTHERN SECTIONS OF THE AREA. THE ACTIVITY SHOULD COME TO AN END BY LATE WEDNESDAY AFTERNOON OR EVENING AS THE FRONT SHIFTS FAR ENOUGH TO OUR SOUTH. DRIER AND COOLER TEMPERATURES ARE STILL EXPECTED THURSDAY AND FRIDAY AS HIGH PRESSURE BUILDS IN. AN UPPER-LEVEL RIDGE WILL BECOME ESTABLISHED OVER THE MIDDLE OF THE NATION OVER THE WEEKEND... RESULTING IN A MODERATION IN TEMPERATURES TO MORE SEASONABLE VALUES. THE NEXT CHANCE OF PRECIPITATION APPEARS TO BE EARLY NEXT WEEK... ALTHOUGH THE CURRENT FORECAST IS DRY BEYOND WEDNESDAY NIGHT AT THIS POINT. THIS IS MORE RELEVANT FOR THE NEXT FORECAST PACKAGE. MOS TEMPERATURES WERE FAIRLY SIMILAR AND REASONABLE...SO CONTINUED TO FOLLOW CLOSELY. THIS RESULTED IN LITTLE CHANGE TO GOING FORECAST VALUES. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && RJP
Hazardous weather outlook, Jul 4, 4:33 AM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 433 AM CDT TUE JUL 4 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-051000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 433 AM CDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS AN INCREASING POTENTIAL FOR THUNDERSTORMS TODAY AND TONIGHT. STORMS MAY APPROACH SEVERE LEVELS THIS AFTERNOON AND EVENING. MARGINALLY SEVERE HAIL AND WIND GUSTS WILL BOTH BE POSSIBLE WITH THE STRONGEST ACTIVITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CONTINUING CHANCE OF THUNDERSTORMS ON WEDNESDAY...WITH THE BEST CHANCES SHIFTING INTO SOUTHERN SECTIONS OF MISSOURI AND KENTUCKY BY AFTERNOON. THE CHANCE FOR THUNDERSTORMS SHOULD COME TO AN END ACROSS THE ENTIRE REGION WEDNESDAY EVENING. A FEW STRONG STORMS ARE POSSIBLE...BUT NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WHILE SPOTTER ACTIVATION IS NOT ANTICIPATED..SPOTTERS SHOULD MONITOR THE LATEST FORECASTS AND UPDATES IN CASE LOCALIZED ACTIVATION IS REQUESTED THIS AFTERNOON OR EVENING. RJP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:13 PM CDT | Flash Flood Warning | PAH | Williamson | 3 hr |
| Jul 4, 12:54 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 22 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.